MAUDE Adverse Event Report: PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY

PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY
Model Number PNML6F0881004M
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a medical procedure using a neuron max 6f 088 long sheath (neuron max).During the procedure, while advancing the neuron max into the patient, the neuron max kinked; therefore, it was removed.The procedure was completed using a new neuron max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the neuron max was kinked approximately 94.5 cm from the hub.Conclusions: evaluation of the returned neuron max confirmed that the catheter was kinked.If the dilator is not properly attached to the neuron max, and subsequently, the neuron max is forcefully advanced against resistance or otherwise mishandled during insertion, damage such as a kink may occur.During the functional test, resistance was encountered while advancing a stainless-steel mandrel through the returned neuron max due to the kink, and the mandrel could not be advanced any further.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
NEURON MAX 6F 088 LONG SHEATH
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10172274
Report Number3005168196-2020-00787
Device Sequence Number2925087
Product Code DQY
UDI-Device Identifier00814548012285
UDI-Public00814548012285
Combination Product (Y/N)Y
Initial Reporter CountryDA
PMA/510(K) Number
K111380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2022
Device Model NumberPNML6F0881004M
Device Catalogue NumberPNML6F0881004M
Device Lot NumberF90154
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/28/2020
Supplement Date Received by Manufacturer08/06/2020
Initial Report FDA Received Date06/18/2020
Supplement Report FDA Received Date08/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005